MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET? II; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION COMET? II; WIRE, GUIDE, CATHETER
Model Number H74939359110
Medical Device Problem Codes Nonstandard Device (1420); Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results: device analysis findings: the device was returned for analysis.Inspection of the device revealed that the body was detached at 38cm from distal to proximal, additionally the tip was found bent.The shroud of the occ cable was connected to the bench top testing equipment, and the coefficient values were confirmed to be programmed.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Investigation conclusion: this investigation has been assigned an investigation conclusion code of adverse event related to procedure following a review of the reported event details, available information, and product record review.During product analysis it was observed the body detached and the tip bent, these issues could be related to an excessive force applied to the device during procedure, as well as operational factors such as handling/technique causing the reported event.
 
Event or Problem Description
Reportable based on the device analysis completed on 17feb2026.It was reported that the device would not equalize.The stenosed target lesion was located in the left anterior descending artery.A comet ii guidewire was selected for use.During the procedure, it was noted that the wire would not equalize.The procedure was completed with another pressure guidewire.There were no patient complications reported post procedure.However, device analysis revealed a detached wire.

Brand Name
COMET? II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24514178
Report Number2124215-2026-12121
Device Sequence Number20961086
Product Code DQX
UDI-Device Identifier08714729960140
UDI-Public(01)08714729960140(17)271009(10)37659556
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K193279
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939359110
Device Catalogue NumberH74939359110
Device Lot Number0037659556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Initial Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown